MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WINN; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WINN; WIRE, GUIDE, CATHETER
Model Number 1012475
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat heavily calcified proximal popliteal artery.An attempt to advance the.014 hi-torque winn guide wire was made; however, met resistance with anatomy causing the tip became stuck in the patient's anatomy and separate.The tip remained lodged in the anatomy and no intervention was made to remove the tip.The rest of the guide wire was simply withdrawn with no resistance felt during removal.A new device was used to continue and successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay in the procedure.There was no additional information provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequently, after the initial report it was noted that the winn guide wire failed to cross.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported failure to advance could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and subsequent patient effect appear to be related to the operational context of the procedure.It was reported that the guide wire failed to cross due to interaction with the patient¿s heavily calcified lesion.Manipulation of the guide wire, when resistance was encountered, likely contributed to the reported material separation.Analysis of the returned wire noted the separation point to be jagged, this type of damage is consistent with manipulation of the wire against resistance.The separated portion of the wire remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.E1 correction: first, last name updated from unk to (b)(6).E1 correction: title updated from unk to dr.H6 correction: medical device problem code 2920 removed and 2524 added.

Brand Name
HI-TORQUE WINN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19818894
Report Number2024168-2024-08742
Device Sequence Number8679809
Product Code DQX
UDI-Device Identifier08717648156908
UDI-Public(01)08717648156908(17)240831(10)2092071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number1012475
Device Catalogue Number1012475
Device Lot Number2092071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown